Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Chicago, IL

May 6, 2012Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 4:02 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 4:02 PM CDT (21:02 UTC)
Expired
May 6, 2012, 4:50 PM CDT
In force
48 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2922 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS53 KLOT 062102
SVRLOT
ILC053-075-105-062200-
/O.NEW.KLOT.SV.W.0022.120506T2102Z-120506T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
  WEST CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF CHATSWORTH...OR 11 MILES NORTHEAST OF GIBSON CITY...
  AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIPER CITY AROUND 450 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4081 8819 4062 8791 4054 8827 4060 8834
TIME...MOT...LOC 2102Z 225DEG 11KT 4061 8826
WIND...HAIL 60MPH 1.25IN

$$

BMD
3 follow-up statements
994 
WWUS53 KLOT 062122
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT SUN MAY 6 2012

ILC053-075-105-062200-
/O.CON.KLOT.SV.W.0022.000000T0000Z-120506T2200Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
422 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FORD...SOUTHEASTERN LIVINGSTON AND WEST CENTRAL IROQUOIS COUNTIES
UNTIL 500 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF PIPER CITY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIPER CITY...BUCKLEY AND THAWVILLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4081 8819 4062 8791 4054 8827 4060 8834
TIME...MOT...LOC 2122Z 225DEG 11KT 4065 8820
WIND...HAIL 60MPH 1.00IN

$$

BMD
712 
WWUS53 KLOT 062138
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 PM CDT SUN MAY 6 2012

ILC105-062147-
/O.CAN.KLOT.SV.W.0022.000000T0000Z-120506T2200Z/
LIVINGSTON IL-
438 PM CDT SUN MAY 6 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR MUCH 
OF THE REMAINDER OF LIVINGSTON COUNTY.

LAT...LON 4061 8822 4075 8810 4062 8791 4056 8820
TIME...MOT...LOC 2137Z 235DEG 13KT 4066 8809

$$

ILC053-075-062200-
/O.CON.KLOT.SV.W.0022.000000T0000Z-120506T2200Z/
IROQUOIS IL-FORD IL-
438 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FORD
AND WEST CENTRAL IROQUOIS COUNTIES UNTIL 500 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF BUCKLEY...OR 8 MILES SOUTHEAST OF PIPER CITY...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN IROQUOIS COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 8822 4075 8810 4062 8791 4056 8820
TIME...MOT...LOC 2137Z 235DEG 13KT 4066 8809
WIND...HAIL 60MPH 1.00IN

$$

BMD
373 
WWUS53 KLOT 062150
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT SUN MAY 6 2012

ILC053-075-062200-
/O.CAN.KLOT.SV.W.0022.000000T0000Z-120506T2200Z/
IROQUOIS IL-FORD IL-
450 PM CDT SUN MAY 6 2012


...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD AND WEST CENTRAL
IROQUOIS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER SMALL HAIL AND HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4061 8822 4075 8810 4062 8791 4056 8820
TIME...MOT...LOC 2150Z 235DEG 13KT 4069 8804

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:02 PM CDT, 0 minutes earlier.

Area forecast discussion, May 6, 4:02 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAY 6 2012

.MESOSCALE DISCUSSION...
358 PM CDT

ONGOING CONVECTION ACROSS THE SOUTHERN FORECAST AREA IS ROOTED
ALONG THE SURFACE SYNOPTIC BOUNDARY AS WELL AS NEAR AN OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION. A TIGHT SURFACE BASED
INSTABILITY GRADIENT EXISTS IN THIS AREA...WITH NEARLY 4000 J/KG
OF UNINHIBITED CAPE TO THE IMMEDIATE SOUTH. REPORTS OF WALL
CLOUDS/LOWERING ROTATION HAVE VERIFIED THESE STORMS ARE ROOTED
LOW...ESPECIALLY IN THE DISCRETE SUPERCELLULAR STORMS WITHIN THIS
DEVELOPING COMPLEX. THE TORNADO THREAT IS ENHANCED IN THIS
ISOLATED AREA FROM THE PANHANDLE OF LASALLE COUNTY THROUGH
SOUTHERN NEWTON COUNTY AND SOUTHWARD...BY A POOL OF OVER 100 J/KG
OF 0-3 KM MLCAPE...AS WELL AS BACKED LOW-LEVEL MOIST INFLOW.
THERE WILL CONTINUE TO BE A TORNADO AND LARGE HAIL THREAT WITH ANY
OF THESE MORE DISCRETE STORMS...BUT A PRIMARY HEAVY RAIN THREAT IN
THIS AREA AND POTENTIALLY A DEVELOPING WIND THREAT AS A COLD POOL
ORGANIZES AND CELL MERGERS OCCUR. THE RAINFALL RATES WITH THESE
STORMS ARE VERY HEAVY AND PROPORGATION IS SLOW...WITH ANALYZED
PROPAGATION VECTORS INDICATING A GRADUAL EAST DRIFT.

MTF

&&

.DISCUSSION...
358 PM CDT

FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.

TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.

CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.

TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.

MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.

TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* FIRST BAND OF TSRA EXITING THE TERMINAL AREA. ANOTHER BAND OF
  TSRA DEVELOPING TO THE SOUTHWEST WILL MOVE INTO THE VICINITY
  OF THE TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING.

* EAST TO SOUTHWEST WINDS WILL PREVAIL WHEN THE TSRA ARE OUT THE
  AREA.

PAW

//DISCUSSION...UPDATED 18Z...

LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.

WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.

* MEDIUM CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.

WEDNESDAY...VFR...CHANCE OF SHOWERS.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR...CHANCE OF SHOWERS.

MDB

&&

.MARINE...
256 AM CDT

HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
     AM MONDAY.

LM...NONE.
&&
Hazardous weather outlook, May 6, 2:19 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT SUN MAY 6 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
219 PM CDT SUN MAY 6 2012 /319 PM EDT SUN MAY 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
   VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING
   HAIL TO THE SIZE OF GOLF BALLS
   WIND GUSTS IN EXCESS OF 60 MPH
   ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON
 ACROSS NORTH CENTRAL ILLINOIS GRADUALLY MOVING EAST INTO
 NORTHEAST ILLINOIS. SOME OF THESE MAY BRIEFLY PRODUCE LARGE
 HAIL. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS
 NORTH CENTRAL AND NORTHEAST ILLINOIS AFTER 3 PM INTO
 TONIGHT...AND ACROSS NORTHWEST INDIANA AFTER 6 PM. THE POTENTIAL
 FOR ISOLATED TORNADOES WILL BE MAINLY ACROSS NORTH CENTRAL AND
 EAST CENTRAL ILLINOIS AND BETWEEN 3 AND 9 PM.

  DISCUSSION:

 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL
 ILLINOIS INTO EARLY AFTERNOON AND LIKELY WORK THEIR WAY EAST
 INTO NORTHEAST ILLINOIS. STRONG INSTABILITY ALOFT WILL ALLOW FOR
 SOME OF THESE TO POTENTIALLY BRIEFLY PRODUCE LARGE HAIL. A WARM
 FRONT WILL LIFT SLOWLY NORTH INTO THE SOUTHERN AND WESTERN
 OUTLOOK AREA THROUGH MID AFTERNOON. THE COMBINATION OF DEEP
 INSTABILITY AND THIS APPROACHING FRONT WILL LIKELY LEAD TO
 CONTINUING DEVELOPING THUNDERSTORMS FROM MID TO LATE
 AFTERNOON...LIKELY WITH INCREASING COVERAGE INTO THIS EVENING.
 ORGANIZED CLUSTERS OF THUNDERSTORMS ARE FAVORED...WHICH WILL HAVE
 THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND HEAVY
 RAINFALL. THE MAIN TORNADO THREAT WILL BE FROM MID-AFTERNOON INTO
 EARLY THIS EVENING NEAR THIS WARM FRONT WHERE SURFACE BASED
 SUPERCELLS ARE MOST FAVORED.

 AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE AREA TONIGHT
 THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN HIGH...THOUGH THERE
 IS SOME UNCERTAINTY. THE SEVERE WEATHER THREAT WILL LINGER DURING
 THE LATE EVENING INTO OVERNIGHT. WITH CONTINUED THUNDERSTORMS
 EXPECTED ACROSS THE ENTIRE AREA IN A MOIST AND UNSTABLE AIR
 MASS...HEAVY RAINFALL WILL BE A THREAT. THIS IS ESPECIALLY TRUE
 WHERE STORMS TRAIN ACROSS THE SAME AREA. THE STORMS ARE EXPECTED
 TO PRODUCE VERY HEAVY RAIN AND BE SLOW MOVING. RAINFALL AMOUNTS
 OF 1 TO 3 INCHES ARE POSSIBLE AND IF THESE RAINFALL AMOUNTS FALL
 FAST ENOUGH...LOCALIZED FLASH FLOODING MAY RESULT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED MAINLY SOUTH OF INTERSTATE 80 IN
ILLINOIS THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
219 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH
THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT. SOME OF
THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE
34 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
219 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH
THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS
FAR SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

SHEA

In the hours before

Local storm report, May 6, 3:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             12 NW CLIFTON           41.06N 88.10W
05/06/2012  M1.75 INCH       KANKAKEE           IL   TRAINED SPOTTER

            APPROXIMATELY AT INTERSECTION OF 3200 NORTH AND 400 EAST
            IN NORTHWEST IROQUOIS COUNTY.

&&

RATZER
Local storm report, May 6, 3:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             13 NW CLIFTON           41.07N 88.11W
05/06/2012  M1.00 INCH       KANKAKEE           IL   TRAINED SPOTTER

            INTERSECTION OF COUNTY ROADS 3300 NORTH AND 400 EAST IN
            NORTHWEST IROQUOIS COUNTY.

&&

RATZER
Local storm report, May 6, 3:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             SW CHEBANSE             41.00N 87.91W
05/06/2012  E0.50 INCH       IROQUOIS           IL   TRAINED SPOTTER

            DIME SIZE HAIL SW OF CHEBANSE.

&&

BN
Local storm report, May 6, 3:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             STREATOR                41.13N 88.83W
05/06/2012  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            IN TOWN.

&&

RATZER
Local storm report, May 6, 3:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             CHEBANSE                41.00N 87.91W
05/06/2012  M1.75 INCH       IROQUOIS           IL   TRAINED SPOTTER

&&

RATZER
Local storm report, May 6, 3:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CLIFTON                 40.94N 87.93W
05/06/2012  E2.75 INCH       IROQUOIS           IL   EMERGENCY MNGR

            EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:56 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more27 hr
May 6, 9:39 AM CDTSpecial Weather StatementLOTDeKalb36 min
May 6, 10:02 AM CDTSpecial Weather StatementLOTGrundy28 min
May 6, 10:15 AM CDTSpecial Weather StatementLOTBoone45 min
May 6, 10:44 AM CDTSpecial Weather StatementLOTKendall31 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningLOTKendall42 min
May 6, 11:24 AM CDTSpecial Weather StatementLOTWill36 min
May 6, 1:55 PM CDTSpecial Weather StatementLOTCook65 min
May 6, 1:56 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston64 min
May 6, 2:37 PM CDTSevere Thunderstorm WarningLOTCook38 min
May 6, 2:39 PM CDTSpecial Marine WarningLOT96 min
May 6, 2:46 PM CDTSpecial Weather StatementLOTLivingston59 min
May 6, 2:57 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee63 min
May 6, 3:19 PM CDTFlash Flood WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston6 hr
May 6, 3:26 PM CDTTornado WarningLOTIroquois64 min
May 6, 3:31 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston59 min
May 6, 3:39 PM CDTFlash Flood WarningLOTGrundy, LaSalle, Livingston6 hr
May 6, 3:41 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 3:42 PM CDTTornado WarningLOTLaSalle, Livingston48 min
May 6, 3:43 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston52 min
May 6, 4:03 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston57 min
May 6, 4:28 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston32 min
May 6, 4:46 PM CDTTornado WarningLOTIroquois44 min
May 6, 4:56 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 5:01 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston59 min
May 6, 5:15 PM CDTFlash Flood WarningLOTFord, Iroquois6 hr
May 6, 5:25 PM CDTTornado WarningLOTFord, Iroquois50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.